my 14 year old son

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
nikko
Guest
Posts: 4
Joined: Fri Dec 02, 2005 1:43 pm
Location: atlanta

my 14 year old son

Postby nikko » Thu Dec 15, 2005 8:17 am

Hello,
My 14 year old son has been having chest pains for about 3 weeks. All medical test are neg. He began having pains up his back that feels like electric shock as he explains. We went back to the ER. All test still normal. They advised us to seek physcological help because they feel he has conversion disorder. He is in a day program to work on this. I do see when he gets upset that his pain intensifies, but I also see when he is watching tv or playing on the computer he still has them. He has been in the program for 2 weeks and every time he sees the doctor he comes home wanting to go on Prozac. My son says he ask the doctor how can he cope with the pain, and the doctor has said deep breathing is the best thing to try to over come the pain, or If you want I can put you on Prozac, just talk to you parents. I understand my son wants the pain to go away, but to tell a 14 year if you want I can put you on Prozac with out the doctor talking to the parents first is a little alarming to me.
Any help or suggestions would be greatly appreciated.

Thanks
nikko

User avatar
Theresa Jones, RN
Nurse
Posts: 2365
Joined: Tue Sep 28, 2004 10:21 am

Postby Theresa Jones, RN » Sat Dec 31, 2005 6:18 am

Hi nikko,
Sometimes chest pain may occur as a result of anxiety attacks. I would suggest inquiring/researching some relaxation techniques to see if this has any affect on his symptoms prior to opting for a medication regimen. There are multiple warnings about using certain medications in children. Again, I would suggest the use of the other techniques first.
Sincerely,
Theresa Jones, RN


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.